MAUDE Adverse Event Report: CORDIS CORPORATION 6F .070 JL3.5 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .070 JL3.5 100CM; CATHETER, PERCUTANEOUS
Model Number 67000200
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During prep, when a 6f.070 jl3.5 100cm vista brite tip guiding catheter was used and it was found that the head end was damaged (frayed/split).It was then replaced with another guide catheter (unknown) to complete the operation.There was no reported patient injury.The patient had a history of coronary heart disease and pericardial pain and was admitted to the hospital.Angiographic examination showed that more than eighty percent (80%) of the left anterior descending coronary artery was stenosis, along with seventy percent (70%) calcification and needed percutaneous coronary intervention (pci) treatment.There were no damages noted to the device packaging.There were no difficulties removing the product from the packaging.The brite tip was prepped in accordance with the instruction for use (ifu).There were no excessive force used anytime during the procedure.The device will be returned for evaluation.No other information was provided.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: during prep, when a 6f.070 jl3.5 100cm vista brite tip guiding catheter was used and it was found that the head end was damaged (frayed/split).It was then replaced with another guide catheter (unknown) to complete the operation.There was no reported patient injury.The patient had a history of coronary heart disease and pericardial pain and was admitted to the hospital.Angiographic examination showed that more than eighty percent (80%) of the left anterior descending coronary artery was stenosis, along with seventy percent (70%) calcification and needed percutaneous coronary intervention (pci) treatment.There were no damages noted to the device packaging.There were no difficulties removing the product from the packaging.The brite tip was prepped in accordance with the instruction for use (ifu).There was no excessive force used anytime during the procedure.No other information was provided.A non-sterile unit of a vista brite tip guiding catheter (6f.070 jl3.5 100cm) was received for analysis.During the inspection a kink/bent condition was found at 23, 50, 51, 79 and 95 cm from the distal tip.No other damages or anomalies were observed on the returned device.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od.Measurements were taken near the damages and dimensional analysis results were found within specification.A product history record (phr) review of lot 17971483 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The event reported by the customer as ¿brite tip/distal tip- frayed/split/torn - during prep¿ was not confirmed.No damageds were observed at the brite tip area.However, a kink/bent condition was found at the body of the catheter.Shipping/handling factors may have contributed to the reported event.According to the instructions for use (ifu), which is not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use open or damaged packages.Do not resterilize.Do not expose to organic solvents.Inspect the guiding catheter before use to verify that its size, shape, and condition are suitable for the specific procedure.¿ the recommended procedure section in the ifu states, ¿remove the guiding catheter from its packaging.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
6F .070 JL3.5 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key11995714
Report Number9616099-2021-04638
Device Sequence Number11563568
Product Code DQY
UDI-Device Identifier20705032019863
UDI-Public20705032019863
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number67000200
Device Catalogue Number67000200
Device Lot Number17971483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date07/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight76